MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG SENTUS PROMRI OTW QP L-85; LV LEAD

BIOTRONIK SE & CO. KG SENTUS PROMRI OTW QP L-85; LV LEAD
Model Number 401183
Medical Device Problem Code Impedance Problem (2950)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
After an implantation period of approximately 7 months, it was reported that the lead was extracted due to an impedance issue.Sensing polarity was switched to unipolar automatically.
 
Additional Manufacturer Narrative
The lead and the pacemaker were returned for analysis.Prior to the analysis of the lead and the pacemaker, the manufacturing process for these devices was re-investigated and all production steps were performed accordingly.There was no sign of any inconsistency during the manufacturing process.Upon receipt, the pacemaker was interrogated and the memory content was analyzed.The pacemaker detected left ventricular lead failures as a result of measured left ventricular lead impedances out of range.No further anomalies were noted.The header of the device was analyzed.The set screws could be easily screwed in and out, there was no foreign material inside the header bores.All dimensions of the header bores were within the range requested by the standard specifications.Also the spring elements of the pacemaker did not show any deviations.The ability of the device to deliver therapies was verified.The anti-bradycardia pacing pulses proved to be normal and in amplitude and frequency as programmed.Additionally, the impedance measurement functions of the device were extensively tested.Different load resistances were subsequently attached to the pacemaker and the device measurements in bi- and unipolar configuration were proven to be normal and as expected.There was no indication of a device malfunction.Upon receipt the performance of the lead was scrutinized including a visual, mechanical and electrical inspection.Approximately 41cm distal to the is4 connector pin the lead body was found squeezed and deformed.This damage is assumed to be the root cause of the clinical observation.Based on the characteristics, as well as the location of the damage, it is reasonable to assume that the lead was subject to excessive mechanical forces as the result of clavicular-first rib entrapment.Prior to the analysis of the devices, the quality documents accompanying the manufacturing processes for device and lead were re-investigated.All production steps were performed accordingly, and in particular the final acceptance tests proved the devices functions to be as specified.In conclusion, the device is fully functional.The analysis did not show any deviations from the technical specifications.The analysis did not reveal any sign of a material or manufacturing problem.

Brand Name
SENTUS PROMRI OTW QP L-85
Common Device Name
LV LEAD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key12619885
Report Number1028232-2021-05610
Device Sequence Number1479289
Product Code OJX
UDI-Device Identifier04035479138448
UDI-Public04035479138448
Combination Product (Y/N)N
PMA/510(K) Number
P070008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number401183
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer11/16/2021
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown